Lake Huron, 2015

Marine Thunderstorm Winds in Lake Huron, November 6, 2015

November 6, 2015 · NWS DTX · 7 events in 6 counties and zones

Thunderstorms moving through Saginaw Bay and nearshore waters of Southern Lake Huron produced wind gusts in excess of 50 knots.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms moving through Saginaw Bay and nearshore waters of Southern Lake Huron produced wind gusts in excess of 50 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Nov 6, 5:22 AM EST, 48 minutes earlier.

Area forecast discussion, Nov 6, 5:22 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
522 AM EST FRI NOV 6 2015

.AVIATION...

FORCED ASCENT CONVECTION AND ACCOMPANYING ABRUPT WIND SHIFT WILL
WORK THROUGH SOUTHEASTERN MICHIGAN AT THE START OF THE TAF PERIOD.
SURFACE WIND POP OF AROUND 35 KNOTS IS ANTICIPATED WITH WESTERLY
WINDS SETTLING INTO THE 25-30 KNOT RANGE FOR THE REMAINDER OF THE
MORNING HOURS. STRONG SUBSIDENCE IN THE WAKE OF THE FRONT WILL
SUPPORT A PERIOD OF SCT COVERAGE IN CLOUDS BEFORE MVFR CIGS DEVELOP
AGAIN BY LATE MORNING. MVFR STRATUS IS THEN EXPECTED TO PERSIST
THROUGH MUCH OF TONIGHT.

FOR DTW...NARROW AND FORCED ASCENT WILL OCCUR DIRECTLY ALONG THE
FRONT BUT BRING A LOW POTENTIAL FOR THUNDER. WINDSHIFT FROM 220
TO 270 AND FROPA IS EXPECTED AT APPROXIMATELY 1230Z.

//DTW THRESHOLD PROBABILITIES...

* HIGH FOR CEILINGS AOB 5KFT THROUGHOUT THE TAF PERIOD.

* LOW FOR TSTMS IMPACTING KDTW AIRSPACE.

* MEDIUM FOR EXCEEDING CROSSWIND THRESHOLDS 10-14Z FROM 260-270
  DEGREES.

&&

.PREV DISCUSSION...ISSUED 420 AM EST FRI NOV 6 2015

SHORT TERM...TODAY AND TONIGHT

A STRONG SHORTWAVE WILL LIFT FROM THE MID MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING THROUGH THE GREAT LAKES REGION BY 12Z. THE SYSTEM
WILL EVOLVE RAPIDLY...PROPAGATING NORTHWARD INTO QUEBEC PROVINCE
ALREADY BY 18Z TODAY. A COLD FRONT WILL BECOME INCREASINGLY
ORGANIZED OVER THE NEXT 3 TO 6 HOURS...DRIVING INTO THE FAR
NORTHWESTERN CWA BY 12Z...AND THROUGH FAR SOUTHEASTERN SECTIONS OF
THE CWA AROUND 15Z.

PRECIPITATION... SOUTHEASTERN MICHIGAN HAS BEEN PREDOMINATELY RAIN
FREE THE PAST HOUR AND A HALF OR SO IN THE WAKE OF A DISORGANIZED
LEAD SHORTWAVE THAT PASSED DIRECTLY THROUGH THE AREA. CONTINUED
MIDLEVEL THETA E ADVECTION HAS NOT BEEN ENOUGH TO SUSTAIN ADDITIONAL
SHOWER DEVELOPMENT. MODEL DATA REMAINS STEADFAST DEVELOPING A
WIDESPREAD COVERAGE OF SHOWERS OVER ALL OF LOWER MICHIGAN DURING THE
9-12Z TIME WINDOW. THIS APPEARS TO HAPPEN FOR A NUMBER OF
REASONS...BUT THE MOST IMPORTANT BEING HIGH END CVA AHEAD OF
NEGATIVE TILTING SHORTWAVE...AND SOME REQUIRED MOISTENING/WARMING OF
THE 900-800 MB LAYER. ADDITIONAL WAA SNEAKING INTO AND JUST AHEAD OF
THE APPROACHING COLD FRONT WILL BE ENOUGH TO GENERATE CAPE
MAGNITUDES OF 100-200 J/KG. THE STEEPER LAPSE RATE POCKET AND HIGHER
CAPE VALUES WILL BE TIED TO A DYNAMIC COOLING RESPONSE INVOF THE
HEART OF THE SHORTWAVE. RADAR TRENDS THIS PAST HOUR SUPPORT A
BURGEONING PRECIPITATION RESPONSE AND A CATEGORICAL COVERAGE BETWEEN
09-12 LOOKS GOOD. A PSEUDO WARM CLOUD PROFILE WITH INSTABILITY BELOW
THE FREEZING HEIGHT WILL SUPPORT SOME HEAVIER RAINFALL RATES. BEST
FRONTOGENETIC/DEFORMATION RESPONSE APPEARS SET FOR THE WESTERN AND
NORTHERN SECTIONS OF THE LOWER PENINSULA...BUT NONETHELESS...STILL
ANTICIPATING A QUICK .25 TO .40 INCH OF RAIN. REGIONAL RADAR TRENDS
SUPPORT WHAT IS A STRONG MODEL SIGNAL FOR DRY CONDITIONS IN THE WAKE
OF THE FRONT. HIGH CONFIDENCE IN NO PRECIPITATION LATER TODAY WITH A
COMBINATION OF MIDLEVEL SUBSIDENCE...NEAR SURFACE DRY AIR
ADVECTION...AND LOW INVERSION HEIGHTS.

THUNDERSTORM POTENTIAL...NARROW CONVECTIVE FINELINE HAS BECOME
ORGANIZED FROM WEST CENTRAL LOWER MICHIGAN SOUTHWESTWARD THROUGH THE
CHICAGOLAND. THE OVERALL LOOK AND FEEL OF THE RADAR DATA SUPPORTS
THE AFOREMENTIONED LOW INSTABILITY WITH THE CONVECTION RELEGATED TO
FORCED ASCENT ALONG THE FRONT AND WIND SHIFT. THERE HAS BEEN NO
LIGHTNING REPORTED WITH THE TARGETED CONVECTION FOR THE PAST 3
HOURS. THE POTENTIAL FOR LIGHTNING WILL BE LOW THIS MORNING...BUT
CANNOT ABANDON THE MENTION NOW WITH THE SHORTWAVE POISED TO TRACK
THROUGH THE CWA. WILL BE MONITORING THE FINELINE AND SURFACE
OBSERVATIONS IN THE WAKE OF THE FRONT.

WIND...THE PROSPECTS FOR A HIGH END WIND EPISODE REMAIN LOW WITH
SYSTEM RELATIVE FLOW OUT OF PHASE WITH THE VERY IMPRESSIVE SYSTEM
SPEED. ALL SIGNS ARE POINTING TO A SYSTEM THAT WILL OUTPACE ANY
DEVELOPING FAVORABLE SYSTEM RELATIVE TRAJECTORIES. THE EARLIER
DISCUSSIONS HIGHLIGHTED A LACK OF COLD AIR WITH THIS SYSTEM. IN
ADDITION...THE ISALLOBARIC COMPONENT WILL BE LACKING WITH THE BEST
SYSTEM DEEPENING OCCURING LATER TODAY OVER PORTIONS OF ONTARIO AND
QUEBEC. AS A RESULT...CELL BASED SUBSIDENCE OR FRONT BASED
SUBSIDENCE WILL SUPPORT A BRIEF PERIOD OF SURFACE WINDGUSTS. IT
APPEARS WESTERLY WINDS IN THE 30 TO 35 MPH RANGE WILL BE POSSIBLE
DURING THE MORNING HOURS. WINDS THIS AFTERNOON ARE EXPECTED TO
SETTLE INTO THE 20 TO 25 MPH RANGE.

TEMPERATURES...HIGHS TODAY IN THE LOW TO MID 60S WILL BE SET
IMMEDIATELY IN ADVANCE OF THE FRONT THIS MORNING. TEMPERATURES WILL
FALL IN THE WAKE OF THE SURFACE FRONT WITH READINGS IN THE 50S BY
THE LATE MORNING AND THE 40S BY THIS EVENING. LOWS TONIGHT ARE
EXPECTED TO DROP INTO THE 30S FOR MOST AREAS.

LONG TERM...SATURDAY THROUGH THURSDAY

INITIAL ROUND OF COLD AIR ADVECTION WILL EASE HEADING INTO
SATURDAY...IMMEDIATELY DOWNSTREAM OF A STRONGER PERIOD OF HEIGHT
FALLS AND ASSOCIATED SECONDARY COLD FRONTAL PASSAGE EXPECTED TO
ARRIVE BY LATE AFTERNOON/EVENING.  A CONSIDERABLY DRIER AMBIENT
ENVIRONMENT WILL FAVOR A HIGHER DEGREE OF SUN /PARTICULARLY EARLY/.
THE ADDED INSOLATION WITHIN A DEEPLY MIXED WESTERLY GRADIENT WILL
WORK TO OFFSET THE COLDER RESIDENT AIRMASS /850 MB TEMPERATURES -2 TO
-4 C/.  THIS WILL BRING TEMPERATURES BACK TOWARD THE 50 DEGREE
RANGE.  AN INCREASE IN MID LEVEL ASCENT/CVA WITH THE TROUGH PASSAGE
DURING THE AFTERNOON WILL STRUGGLE TO GENERATE MUCH BEYOND SOME
INCREASE IN STRATOCU GIVEN THE LEAN MOISTURE DEPTH.  PLAUSIBLE A FEW
LIGHT SHOWERS EMERGE ACROSS NORTHERN SECTIONS...BUT POTENTIAL
APPEARS LIMITED TO AN ISOLATED MENTION.

ANOTHER PERIOD OF COLD AIR ADVECTION ENSUES SATURDAY NIGHT UNDER
DEEPER NORTHWEST FLOW.  BRIEF WINDOW FOR LAKE AUGMENTED MOISTURE
FLUX MAY SUSTAIN SOME LINGERING CLOUD EARLY...BUT OVERALL STRENGTH
OF THE ACCOMPANYING DRY AIR ADVECTION WILL FAVOR A CLEARING TREND
OVERNIGHT.  THIS IN COMBINATION WITH DIMINISHING GRADIENT FLOW AS
SURFACE RIDGING BUILDS IN FROM THE SOUTH WILL FAVOR A STRONGER
RADIATIONAL COOLING RESPONSE.  LOWS IN THE COLDEST LOCALES DROPPING
INTO THE UPPER 20S.

HIGH PRESSURE TUCKED BENEATH WEAKLY CONFLUENT WEST-NORTHWEST MID
LEVEL FLOW WILL SUSTAIN A DRY AND STABLE PROFILE ON SUNDAY. DESPITE
THE FULL SUNSHINE...LIMITED MODERATION OF THE EXISTING AIR MASS WILL
AGAIN BRING HIGHS INTO THE 50 DEGREE RANGE.  LOW LEVEL SOUTHWEST
FLOW DEVELOPS SUNDAY NIGHT INTO MONDAY ALONG THE BACKSIDE OF THE
EXISTING HIGH.  THIS PROCESS WILL OCCUR AS SHORTWAVE UPPER RIDGING
TEMPORARILY BUILDS OVER THE GREAT LAKES.  THIS WILL INITIATE A
MODEST UPWARD TREND IN THE OVERALL THERMAL PROFILE...NUDGING
TEMPERATURES BACK TO AROUND NORMAL FOR THE 2ND WEEK OF NOVEMBER.
ONLY WRINKLE TO AN OTHERWISE STEADY RECOVERY IN TEMPERATURES UNDER
INCREASING WARM AIR ADVECTION AND BUILDING HEIGHTS THROUGH TUESDAY
CENTERS ON THE TREATMENT OF A DAMPENING UPPER WAVE FORECAST TO LIFT
FROM THE SOUTHERN PLAINS INTO THE NORTHERN OHIO VALLEY EARLY NEXT
WEEK.  POTENTIAL DOES EXIST FOR THE NORTHERN EXTENT OF THIS WAVE TO
CLIP SOUTHEAST MICHIGAN LATE MONDAY NIGHT/EARLY TUESDAY.  A BRIEF
BUT SOLID PERIOD OF MID LEVEL FORCING WOULD SUPPORT SOME SHOWER
DEVELOPMENT DURING THIS TIME.  MODEL GUIDANCE SPLIT ON THIS
SCENARIO...WITH SOME SUGGESTION THAT THIS WAVE WILL PASS BY
HARMLESSLY TO THE SOUTH.

MARINE...

WIDESPREAD SHOWERS WILL ACCOMPANY A STRONG COLD FRONT ACROSS THE
REGION THIS MORNING.  WESTERLY WINDS WILL INCREASE IN THE WAKE OF
THIS FRONT.  THIS WILL BRING A PERIOD OF GUSTS INTO THE 25 TO 30
KNOT RANGE ACROSS ALL MARINE AREAS.  STRONGEST WINDS WILL EXIST
ACROSS NORTHERN LAKE HURON WHERE SOME GUSTS TO GALE FORCE ARE
EXPECTED.  POINTS TO THE SOUTH MAY BRIEFLY SEE GALES...BUT BOTH THE
DURATION AND FREQUENCTY WILL BE LIMITED BY THE RELATIVELY WARM
WATERS AND LIMITED STRENGTH TO THE COLD AIR ADVECTION.  EXPANSIVE
HIGH PRESSURE BUILDING INTO THE OHIO VALLEY TONIGHT INTO SATURDAY
WILL ALLOW WINDS SPEEDS TO DECREASE.  A SECONDARY COLD FRONT
SWEEPING THROUGH THE REGION WILL PROVIDE ANOTHER BRIEF INCREASE IN
NORTHWEST WINDS SATURDAY NIGHT.  WINDS WILL REACH UP TO 25
KNOTS...PARTICULARLY OVER THE OPEN WATERS OF LAKE HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LHZ421-422-
     441>443.

     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LHZ361-362.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ444.

&&

AVIATION.....CB
SHORT TERM...CB
LONG TERM....MR
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Nov 6, 3:59 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 AM EST FRI NOV 6 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-070900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
359 AM EST FRI NOV 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH MID MORNING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK QUICKLY
FROM SOUTHWEST TO NORTHEAST AT AROUND 55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
359 AM EST FRI NOV 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR NORTHERN LAKE HURON THROUGH THIS
EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAKE HURON
NEARSHORE WATERS...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE
ERIE THROUGH THIS EVENING. PLEASE SEE THE LATEST MARINE WEATHER
STATEMENT OR FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

MR

In the hours before

Special weather statement, Nov 6, 5:13 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 AM EST FRI NOV 6 2015

MIZ047-048-053-061115-
SAGINAW MI-BAY MI-MIDLAND MI-
513 AM EST FRI NOV 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR BAY...SAGINAW AND MIDLAND
COUNTIES UNTIL 615 AM EST...

AT 512 AM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS
ALONG A LINE EXTENDING FROM NEAR COLEMAN TO NEAR SARANAC...AND
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COLEMAN AROUND 515 AM EST.
  SANFORD AND EDENVILLE AROUND 530 AM EST.
  PINCONNING AND LINWOOD AROUND 600 AM EST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
GARFIELD...LAPORTE...NORTH BRADLEY...NELSON...GORDONVILLE...PORTER
TOWNSHIP...FENMORE...BOMBAY AND SHIAWASSEE NATIONAL WILDLIFE REFUGE.

LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
      4400 8416 4400 8405 4391 8404 4391 8391
      4376 8394 4377 8396 4367 8391 4314 8393
      4314 8437 4347 8437 4347 8461
TIME...MOT...LOC 1012Z 269DEG 35KT 4379 8461 4289 8513

MR
Special weather statement, Nov 6, 5:46 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 AM EST FRI NOV 6 2015

MIZ047>049-053-054-060-061-068-061145-
SAGINAW-BAY-MIDLAND-GENESEE-SHIAWASSEE-LIVINGSTON-TUSCOLA-HURON-
546 AM EST FRI NOV 6 2015

...A LINE OF SHOWERS CONTAINING STRONG WINDS WILL AFFECT
GENESEE...TUSCOLA...WESTERN HURON... SHIAWASSEE...SOUTHERN
BAY...SAGINAW...SOUTHEASTERN MIDLAND AND LIVINGSTON COUNTIES...

AT 545 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
AUBURN TO CHARLOTTE...AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AS THEY
TRACK THROUGH THE AREA THROUGH 7 AM.

LOCATIONS IMPACTED INCLUDE...
FLINT...SAGINAW...MIDLAND...BAY CITY...OWOSSO...HARTLAND...FENTON...
HOWELL...FLUSHING...GRAND BLANC...BRIGHTON...DAVISON...FRANKENMUTH...
CARO...DURAND...FOWLERVILLE...VASSAR...CLIO...CASS CITY AND PINCKNEY.

LAT...LON 4400 8308 4334 8311 4333 8335 4324 8335
      4323 8346 4288 8345 4287 8369 4243 8366
      4243 8414 4277 8416 4278 8436 4334 8437
      4360 8420 4374 8395 4367 8391 4359 8367
      4390 8333 4388 8343 4389 8343 4392 8340
TIME...MOT...LOC 1045Z 265DEG 48KT 4361 8411 4255 8484

MR

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 11:08 UTC.

Open the radar archive at this moment

Event by event

7 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
November 6, 6:10 AM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay

When
November 6, 6:20 AM EST
Where
Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
Measured
43 kt (49 mph) measured gust
Reported by
C-MAN Station
Coordinates
44.020, -83.540

Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi 5nm Offshore to Us/Canadian Border

When
November 6, 7:00 AM EST
Where
Port Austin to Harbor Beach Mi 5nm Offshore to Us/Canadian Border forecast zone, 1.38 mi N of Harbor Beach
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.850, -82.650

A thunderstorm which produced estimated 70 mph winds over Harbor Beach moved into Lake Huron.

Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border

When
November 6, 7:00 AM EST
Where
Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border forecast zone, 1.38 mi N of Harbor Beach
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.850, -82.650

A thunderstorm which produced estimated 70 mph winds over Harbor Beach moved into Lake Huron.

Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border

When
November 6, 7:30 AM EST
Where
Harbor Beach to Port Sanilac Mi 5nm Offshore to Us/Canadian Border forecast zone, 6.02 mi E of Port Sanilac
Measured
60 kt (69 mph) measured gust
Reported by
Mariner
Coordinates
43.430, -82.430

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border

When
November 6, 7:30 AM EST
Where
Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border forecast zone, 6.02 mi E of Port Sanilac
Measured
60 kt (69 mph) measured gust
Reported by
Mariner
Coordinates
43.430, -82.430

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
November 6, 7:30 AM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 0.85 mi SE of Port Sanilac
Measured
34 kt (39 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.420, -82.540

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606536, 606539, 606540, 606541, 606542, 606543, 606544.